MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9001-VC-005
Medical Device Problem Codes Separation Failure (2547); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The customer reported that while working on a pediatric code for an infant drowning, "[the user] attempted an insertion in the proximal tibia, insertion was successful.When attempting to thread out the stylet they found it to be stuck.[the user] attempted to remove with a significant amount of muscle with no success, two other partners attempted, no success.They even went as far as to use trauma scissor as a pliers and still could not get it to come apart.They have a short transport time and arrived at the hospital before a second insertion was attempted".The patient status was reported as "deceased".Additional information received from the customer stated that it was unknown how long from the patient suffering cardiac arrest to when io access was attempted, the patient was down for an unknown amount of time prior to emergency services' arrival.There was no vascular access attempted prior to the first io attempt.It was further reported, from the failed removal of the stylet to gaining vascular access at the hospital, the time delay was approximately 10 minutes.The time, date, and cause of death was not provided by the customer.
 
Event or Problem Description
The customer reported that while working on a pediatric code for an infant drowning, "[the user] attempted an insertion in the proximal tibia, insertion was successful.When attempting to thread out the stylet they found it to be stuck.[the user] attempted to remove with a significant amount of muscle with no success, two other partners attempted, no success.They even went as far as to use trauma scissor as a pliers and still could not get it to come apart.They have a short transport time and arrived at the hospital before a second insertion was attempted".The patient status was reported as "deceased".Additional information received from the customer stated that it was unknown how long it was from the patient suffering cardiac arrest to when io access was attempted, the patient was down for an unknown amount of time prior to emergency services' arrival.There was no vascular access attempted prior to the first io attempt.It was further reported, from the failed removal of the stylet to gaining vascular access at the hospital, the time delay was approximately 10 minutes.Aside from the report of a pediatric code for an infant drowning, the customer did not provide information about the time, date, and cause of death.
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint could not be confirmed as no sample was returned for analysis.The ifu provided with this kit states, "important: control patient movement prior to and during procedure.Squeeze trigger and apply gentle, steady pressure.Important: do not use excessive force." a review of the certificate of compliance was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause for the report of the stylet sticking could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.

Brand Name
EZ-IO 25MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key17987159
Report Number3011137372-2023-00226
Device Sequence Number15495591
Product Code FMI
UDI-Device Identifier00816000011942
UDI-Public00816000011942
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9001-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown